The Comedown

 

lil questionning man

Dear Drugs, 

We had a good night but why are you doing this to me? It’s been two days and I feel so awful, everything aches, my head is fuzzy it’s worse than a hangover and you’re still affecting me. I keep crying for no reason, my moods are up and down. I don’t want to eat, my skin is breaking out and my mouth is dry. Drugs you were supposed to give me a great time make me feel fabulous, make me popular and  carefree. 

Drugs I thought the day after we’d be done, we would part ways and that would be it, I didn’t buy into the idea that 1 day of fun meant two days of hell. My face aches I’m having bad dreams and basically feel rubbish!

  

Drugs such as cocaine and ecstasy  often give the user very bad side effects for two or three days after taking them whereas the hangover for alcohol users usually lasts up to a day.

Stimulant drugs are often used to stay awake and to have the energy to dance for a long time – they might also be used with alcohol or other drugs.  There will be a number of after-effects from using stimulants.  These are likely to include fatigue and dehydration and being particularly worn-out or run-down.  As the body tries to remove the toxins that build up when using there may also be damage to certain organs such as the kidneys and the liver.

Drugs alter the chemicals in your brain, stimulants release higher levels of dopamine and serotonin that give you a massive euphoric feeling.  During the comedown the brain will have a reduced supply of dopamine and serotonin that can leave you feeling tired, fed up, emotional, anxious and paranoid.  It can take days for your brain to return to normal which is why a comedown may last far longer than a hangover.  This longer lasting “hangover” is sometimes referred to as the ‘mid-week flu’  and many clubbers will be aware of these after-effects.